Alert archive / Texas / Heat Advisories in 2014

Heat Advisory 2, NWS Austin/San Antonio, TX

July 27, 20147 counties in Texas

NWS Austin/San Antonio, TX issued this heat advisory at Jul 27, 2014, 8:37 AM CDT for 7 counties in Texas. It took effect at Jul 27, 2014, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2014, 8:37 AM CDT (13:37 UTC)
In effect from
Jul 27, 2014, 1:00 PM CDT
Expired
Jul 27, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS74 KEWX 271337
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 AM CDT SUN JUL 27 2014

...POTENTIALLY DANGEROUS HEAT INDICES TODAY...

.WARM TEMPERATURES WILL COMBINE WITH HIGH DEW POINTS RESULTING IN
AFTERNOON HEAT INDICES OF 105 TO 110 DEGREES OVER PORTIONS OF
SOUTH-CENTRAL TEXAS. THE AREAS LIKELY TO SEE THESE DANGEROUS HEAT
INDICES WILL BE ALONG AND SOUTH OF A LA GRANGE TO GONZALES TO
PLEASANTON LINE. 

TXZ209-220>225-280100-
/O.NEW.KEWX.HT.Y.0002.140727T1800Z-140728T0100Z/
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LA GRANGE...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
837 AM CDT SUN JUL 27 2014

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* TEMPERATURE...HEAT INDICES BETWEEN 105 TO 110 DEGREES FOR
  SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...EXTENDED OUTDOOR ACTIVITY COULD LEAD TO
  DEHYDRATION...HEAT EXHAUSTION OR HEAT STROKE IF PROPER
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR
WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

YOUNG CHILDREN...DISABLED ADULTS AND PETS SHOULD NEVER BE LEFT
UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY
TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH
LETHAL TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

JR

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Jul 27, 6:34 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 27, 6:34 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT SUN JUL 27 2014

.AVIATION...
AN AREA OF LOW CLOUDS HAS DEVELOPED OVER THE SAN ANTONIO SITES AND
WILL MENTION MVFR CIGS THROUGH 14Z. WITH SUCH A SMALL AREA OF
CLOUDS...THESE SHOULD BURN OFF PRETTY QUICKLY. OTHERWISE...ANOTHER
BREEZY DAY IS EXPECTED TODAY WITH SOUTHEASTERLY WINDS AVERAGING
AROUND 15 KNOTS THIS AFTERNOON. WILL NOT MENTION CIGS TOMORROW AS
PROBABILITIES LOOK A BIT LESS.

HAMPSHIRE

&&

.PREV DISCUSSION... /ISSUED 353 AM CDT SUN JUL 27 2014/

SHORT TERM (TODAY THROUGH MONDAY)...
THIN CIRRUS CLOUDS ALOFT ARE COVERING SOUTH CENTRAL TEXAS THIS
MORNING. NO MUCH ON THE WAY OF LOW CLOUDS/STRATUS WITH THE
EXCEPTIONS OF FEW SPOTS ANTICIPATED BY DAYBREAK. INVERTED UPPER
LEVEL TROUGH AND ITS SURFACE REFLECTION ACROSS THE NORTHEAST
MEXICO MOUNTAINS TO KEEP THE RIO GRANDE PLAINS BREEZY...ESPECIALLY
THIS AFTERNOON. ANOTHER DRY...HOT AND HUMID DAY IS IN STORE ACROSS
THE AREA TODAY WITH HIGHS IN THE UPPER 90S MOST LOCATIONS AND NEAR
102 ACROSS SOUTHERN RIO GRANDE PLAINS. OVERNIGHT LOWS WILL RANGE
FROM THE LOWER 70S ACROSS THE HILL COUNTRY TO THE UPPER 70S OVER
THE FAR SOUTHWEST COUNTIES. EXPECT ANOTHER DRY...HOT AND HUMID DAY
ON MONDAY.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
CHANGES ARE ON THE WAY AS THE SUBTROPICAL RIDGE OVER WEST TEXAS BY
MONDAY NIGHT PUSHES WESTWARD AND LONG WAVE UPPER TROUGH DOMINATES
THE EASTERN HALF OF THE COUNTRY. AN UNSEASONABLE WEAK COLD FRONT
IS EXPECTED TO PUSH ACROSS THE HILL COUNTRY LATE MONDAY INTO
TUESDAY AND PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE NORTHEAST PORTION OF SOUTH CENTRAL TEXAS...ESPECIALLY
EAST OF A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE. THE FRONT
THEN STALLS ACROSS THAT AREA FOR MORE SHOWERS AND THUNDERSTORMS
LATE TUESDAY AFTERNOON AND EVENING. BY WEDNESDAY THE FRONTAL
BOUNDARY PUSHES TO THE NORTH AND STAY THERE FOR AWHILE UNTIL NEXT
SHORT-WAVE EMBEDDED IN THE LONG WAVE TROUGH MENTIONED ABOVE PUSHES
TO THE SOUTHEAST. BY THURSDAY...LOWERING HEIGHTS AND A SHORT-WAVE
MOVING ACROSS EAST TEXAS WILL AID THE FRONT TO SLOWLY PUSH
SOUTHWARD AND ACROSS SOUTH CENTRAL TEXAS LATE THURSDAY INTO
FRIDAY. EVEN THOUGH...WE ARE ADVERTISING SLIGHT TO LOW CHANCES FOR
RAIN...HEAVY RAIN IS LIKELY WITH ANY STORM THAT DOES DEVELOP. WITH
PWATS AROUND 1.8 TO 2.27 ACCORDING TO AREA FORECAST SOUNDINGS...
HEAVY RAIN IS EXPECTED TO OCCUR MAINLY ACROSS THE HILL
COUNTRY(THIS INCLUDES THE AUSTIN METRO AREA) AND EASTERN COUNTIES.
LOCALIZED FLASH FLOODING POSSIBLE. STORM RAINFALL ACCUMULATIONS
COULD RANGE FROM 1 TO 3 INCHES WITH ISOLATED SPOTS UP TO 5 INCHES.
ALONG AND WEST OF HIGHWAY 281 ACCUMULATIONS ARE EXPECTED THE RANGE
FROM ONE HALF INCH OR LESS. WEATHER CONDITIONS WILL IMPROVE LATE
FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY PUSHES DOWN TO THE COAST.

DUE TO THE PASSAGE OF THE FRONT AND WET SOILS...HIGH TEMPERATURES
WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY AND SATURDAY WITH
OVERNIGHT LOWS FRIDAY NIGHT IN THE UPPER 60S ACROSS THE HILL
COUNTRY AND LOW TO MID 70S ALONG INTERSTATE 35.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75 100  75  98  74 /  -   10  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  72  99  73  98  72 /  -   10  20  20  10
NEW BRAUNFELS MUNI AIRPORT     73 100  73  98  72 /  -   -   10  10  10
BURNET MUNI AIRPORT            73  98  73  95  73 /  -   10  20  20  10
DEL RIO INTL AIRPORT           78 101  79 100  77 /  -   -   -   -   -
GEORGETOWN MUNI AIRPORT        74  99  75  95  73 /  -   10  20  20  10
HONDO MUNI AIRPORT             73  98  73  97  72 /  -   -   -   -   -
SAN MARCOS MUNI AIRPORT        73 100  73  98  72 /  -   -   10  10  10
LA GRANGE - FAYETTE REGIONAL   76  98  76  96  75 /  -   10  10  30  10
SAN ANTONIO INTL AIRPORT       76  99  76  97  76 /  -   -   -   10  -
STINSON MUNI AIRPORT           74 100  74  99  74 /  -   -   -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...29
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 27, 4:38 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT SUN JUL 27 2014

TXZ171>173-183>194-202>209-217>225-228-280945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
438 AM CDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN 105 AND 109 FOR AREAS
SOUTH OF A DEL RIO TO SAN ANTONIO TO LA GRANGE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF
A LLANO TO SAN MARCOS TO HALLETTSVILLE LINE MONDAY NIGHT THROUGH
TUESDAY NIGHT. A FEW STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH
IN ADDITION TO LOCALLY HEAVY RAINFALL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY AS
A WEAK COLD FRONT ENTERS THE AREA. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY STORMS DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 27, 4:35 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 AM CDT SUN JUL 27 2014

TXZ204-205-207>209-217>225-228-272000-
MEDINA-BEXAR-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...SEGUIN...
LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE...CARRIZO SPRINGS
435 AM CDT SUN JUL 27 2014

...HEAT INDEX VALUES AROUND 105 TO 110 DEGREES FOR FEW HOURS...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES DURING
THE AFTERNOON HOURS...ESPECIALLY FROM 3 TO 6. THE MOST LIKELY
LOCATIONS TO EXPERIENCE THESE HEAT INDEX VALUES WILL BE ALONG AND
SOUTH OF A LA GRANGE TO SAN ANTONIO TO EAGLE PASS LINE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. DRINK PLENTY
OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN...
DISABLED ADULTS AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

Nearby

Heat Advisories in Texas, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.